Permutable Polynomials and Rational Functions

From NZJM

Jump to: navigation, search

New Zealand Journal of Mathematics

Vol. 41, (2011), Pages 83-122


Garry J. Tee

Department of Mathematics

The University of Auckland

Auckland, New Zealand

mailto:tee@math.auckland.ac.nz






Abstract Permutable functions have recently been applied to cryptography. It has been known since 1951 that every sequence of permutable polynomials, which contains at least one polynomial of every positive degree, is either the sequence of simple positive powers or the sequence of Chebyshev polynomials of the first kind, or else it is related to those by a similarity transform by a linear function. The only known infinite sequences of permutable rational functions were the simple powers and Stirling's functions, which express tan nx as rational functions of tan x: otherwise only 2 pairs of permutable rational functions have been published. Many infinite sequences of permutable rational functions are constructed on the basis of trigonometric functions and elliptic functions. Many identities connect 24 infinite sequences of permutable rational functions based on Jacobi's 12 elliptic functions.

Keywords Permutable polynomials, Chebyshev polynomials, permutable chains, permutable rational functions, Jacobi elliptic functions, real multiplication, trigonometric functions, rational function identities, cryptography.

Classification (MSC2000) Primary 33E05, 26C05, 26C15; Secondary 20K99, 14G50.

Full text

Full paper

Personal tools